MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD XP CRUCIATE RETAINING INTERLOK TIBIAL TRAY 67MM WITH LOCKING BAR; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD XP CRUCIATE RETAINING INTERLOK TIBIAL TRAY 67MM WITH LOCKING BAR; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that following right knee arthroplasty, the patient is experiencing pain and migration of the tibial locking bar approximately two (2) years post-operatively.A revision procedure is planned at this time; however, no revision procedure has been reported to date.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medial devices - vanguard xp e1 tibial bearing right medial 10mm x 63mm catalog #: 195843 lot #: 016450, vanguard xp e1 tibial bearing right lateral 10mm x 63mm catalog #: 195773.Lot #: 645510, vanguard interlok femoral component right 60mm catalog #: 195908 lot #: 066550.Report source: (b)(6).The complainant has indicated that the product will not be returned to zimmer biomet for investigation as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h10 visual inspection of the returned locking bar exhibits signs of being implanted (nicks, gouges) and dimensional analysis found it to be within specifications.The sem report references a zrm for the analysis of locking bar.The zrm states that even though the examined locking bar contact mark and deformation observations are consistent with the bars not being fully engaged with the tibial tray lugs, it cannot be determined with certainty whether the reported locking bar dissociations occurred due to improper insertions.A more definitive conclusion would require analysis of not just the locking bars, but also of the mating tibial trays as well as the implanted bearings.The bar material was verified by xrf to be ti6-4.The device history record was reviewed and no discrepancies relevant to the reported event were found.X-ray review by third party hcp states that the locking bar backed out and extending medial to the medial compartment joint space.Bone quality is normal.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address pain and migration of the tibial locking bar approximately two (2) years post-operatively.Only the locking bar was removed and replaced.Attempts have been made, however, no additional information is available.

Brand Name
VANGUARD XP CRUCIATE RETAINING INTERLOK TIBIAL TRAY 67MM WITH LOCKING BAR
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15165275
Report Number0001825034-2022-01770
Device Sequence Number11917920
Product Code JWH
UDI-Device Identifier00880304553149
UDI-Public(01)00880304553149(17)291017(10)162930
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number195271
Device Lot Number162930
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/18/2022
11/29/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/13/2022
12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexPrefer Not To Disclose